Alert archive / Tennessee / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Nashville, TN

March 11, 2026Coffee County, Grundy County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 11, 2026, 3:59 PM CDT for Coffee County, Grundy County, Warren County, Tennessee. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 3:59 PM CDT (20:59 UTC)
Expired
Mar 11, 2026, 5:00 PM CDT
In force
61 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Coffee County, TN, Grundy County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 4:15 PM CDTTSTM WND DMG1 Nw Manchester, TNA few powerlines downed due to the wind.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 1:16 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

910 
WUUS54 KOHX 112059
SVROHX
TNC031-061-177-112200-
/O.NEW.KOHX.SV.W.0013.260311T2059Z-260311T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
359 PM CDT Wed Mar 11 2026

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Warren County in Middle Tennessee...
  Coffee County in Middle Tennessee...
  Grundy County in Middle Tennessee...

* Until 500 PM CDT.

* At 359 PM CDT, a severe thunderstorm was located 8 miles north of
  Tullahoma, or 10 miles west of Manchester, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  McMinnville, Manchester, Tullahoma, Gruetli-Laager, Tracy City,
  Monteagle, Altamont, Coalmont, Morrison, Palmer, Beersheba Springs,
  Viola, Summitville, Hillsboro, Pelham, Arnold AFB, and Fiery
  Gizzard State Park.

This includes Interstate 24 between mile markers 99 and 135.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3524 8582 3522 8587 3529 8592 3534 8603
      3536 8616 3534 8626 3560 8624 3565 8610
      3565 8600 3569 8599 3580 8561 3554 8556
      3553 8561 3549 8554 3540 8549 3532 8556
      3529 8571 3524 8569 3522 8576
TIME...MOT...LOC 2059Z 254DEG 44KT 3549 8626 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Baggett
1 follow-up statement
561 
WWUS54 KOHX 112135
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
435 PM CDT Wed Mar 11 2026

TNC031-061-177-112200-
/O.CON.KOHX.SV.W.0013.000000T0000Z-260311T2200Z/
Warren TN-Coffee TN-Grundy TN-
435 PM CDT Wed Mar 11 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WARREN...EASTERN COFFEE AND GRUNDY COUNTIES...

At 435 PM CDT, a severe thunderstorm was located near McMinnville,
moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
McMinnville, Gruetli-Laager, Tracy City, Monteagle, Altamont,
Coalmont, Morrison, Palmer, Beersheba Springs, Viola, Summitville,
Hillsboro, Pelham, Fiery Gizzard State Park, and Arnold AFB.

This includes Interstate 24 between mile markers 116 and 135.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3524 8582 3522 8587 3529 8592 3534 8603
      3535 8607 3553 8599 3562 8601 3565 8600
      3566 8600 3569 8599 3580 8561 3554 8556
      3553 8561 3549 8554 3540 8549 3532 8556
      3529 8571 3524 8569 3522 8576
TIME...MOT...LOC 2135Z 254DEG 44KT 3561 8574 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Baggett

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:37 PM CDT, 3 hours 22 minutes earlier. Its key messages:

  • Updated at 1229 PM CDT Wed Mar 11 2026
  • A slight risk (level 2 out of 5) for severe storms this afternoon and evening. Damaging winds are the most likely hazard, with tornadoes and large hail possible.
  • Cooler and drier conditions Thursday, then warming up for the weekend.
  • Showers and storms with another cold front late Sunday followed by a hard freeze Monday night.
Area forecast discussion, Mar 11, 12:37 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1237 PM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1229 PM CDT Wed Mar 11 2026

- A slight risk (level 2 out of 5) for severe storms this
  afternoon and evening. Damaging winds are the most likely
  hazard, with tornadoes and large hail possible.

- Cooler and drier conditions Thursday, then warming up for the
  weekend.

- Showers and storms with another cold front late Sunday followed
  by a hard freeze Monday night.

&&

.SHORT TERM...
(Rest of today through Thursday)
Issued at 1120 AM CDT Wed Mar 11 2026

Showers and storms were on our western doorstep late this
Wednesday morning with some bowing segments developing. This first
band will move across the area through the afternoon. We remain
under a slight risk (level 2 out of 5) for severe storms and SPC
has indicated watches will be likely for at least portions of the
area. The greatest threat for severe storms will be along the
leading band. Conditions ahead of the band were moist with weak to
moderate instability in the 700-1500 J/kg range. Deep layer shear
was strong, over 50KT in the 0-6km layer. The main hazard with
storms will be damaging wind gusts, but large hail and tornadoes
cannot be ruled out. Low level helicity was unimpressive, but
could become locally enhanced just enough for some spinners.
Although a generally low-end risk, the area of greatest tornado
potential in Middle Tennessee is over the southwest, including
Lawrenceburg.

After the first band moves through, the atmosphere is likely to
be "turned over" in terms of instability with a more showery
second band along the front later this evening. Precipitable
water values will be high, above the 90th percentile for this time
of year, so downpours could be heavy with brief flooding of
streets and low lying areas. Generally, rainfall amounts of
1.0"-1.5" will be common.

Winds will be quite gusty this afternoon through tonight. We have
already had some gusts over 40 mph at CKV. This is borderline for
a Wind Advisory. We will hold off on issuance for now as CAMs
show gust values backing off a little late afternoon. Frequent
gusts in the 30s should be expected.

Severe potential should wane by 9 PM with rain coming to an end
around midnight. Behind the front, temperatures will fall quickly
with temps in the 30s by Thursday morning. Gusty northwest winds
will drop wind chills down into the 20s.

Thursday will be dry and much cooler. The sun will come out, but
highs will be limited to the 50s with a northwest breeze 10 to 20
mph.

&&

.LONG TERM...
(Thursday Night through next Wednesday)
Issued at 1120 AM CDT Wed Mar 11 2026

Thursday night will be seasonably cool with lows in the 30s. With
a fast-moving large scale pattern continuing, temperatures will
rebound quickly. Highs will reach the 60s Friday and lower 70s
Saturday.

Sunday will be even warmer, but this will set us up for another
round of showers and storms late Sunday as another cold front
approaches. Right now, we are not outlooked for severe storms,
but winds will be very gusty as the front passes late Sunday into
early Monday. And this cold front will be a doozy with highs early
next week mostly in the 40s and a hard freeze for Monday night.
NBM data show a little post-frontal snow accum early Monday.
Although a few snowflakes will likely fall, I have doubts about
any accumulations with such warm conditions preceding the front
and a fairly quick exit of deep moisture. The main story is the
coldest air we have experienced in more than 2 weeks.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Wed Mar 11 2026

Convection is occurring ahead of a cold front that is currently
situated to the west of Middle Tennessee. We do expect a somewhat
organized line of cells to move across the region during the
afternoon. We've used the latest HRRR model to include 2-hour
TEMPO groups in each TAF to highlight the most likely time frame
for TS/CBs. (We do have reasonably high confidence in the
timing.) Once the initial line of storms moves through, there will
be a swath of mainly light showers and also low ceilings. Winds
will remain quite gusty through the overnight period and into
tomorrow, so we're not concerned about radiation fog. Ceilings
should improve quickly after 12Z Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      39  55  38  68 / 100   0   0   0
Clarksville    37  56  39  67 /  90   0   0   0
Crossville     34  50  33  61 / 100   0   0   0
Columbia       37  55  36  67 / 100   0   0   0
Cookeville     36  51  35  62 / 100   0   0   0
Jamestown      34  50  33  62 / 100   0   0   0
Lawrenceburg   37  55  36  65 / 100   0   0   0
Murfreesboro   38  55  35  66 / 100   0   0   0
Waverly        36  55  39  65 / 100   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION.....Rose

In the hours before

Special weather statement, Mar 11, 3:08 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
308 PM CDT Wed Mar 11 2026

TNZ027-028-030-059>062-112045-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Maury TN-
Marshall TN-Smith TN-
308 PM CDT Wed Mar 11 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SMITH...SOUTHEASTERN
DAVIDSON...NORTH CENTRAL MARSHALL...RUTHERFORD...NORTHEASTERN
MAURY...EASTERN WILLIAMSON AND WILSON COUNTIES THROUGH 345 PM CDT...

At 308 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rural Hill to 7 miles southeast of Spring
Hill. Movement was east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Lebanon, Smyrna, Brentwood, La Vergne, Mount Juliet,
Nolensville, Watertown, Walterhill, Rural Hill, Antioch, Belinda
City, South Carthage, Eagleville, Lascassas, Tuckers Crossroads,
Triune, Cedars Of Lebanon State Park, Rockvale, and Percy Priest
Lake.

This includes the following highways...
 Interstate 40 between mile markers 217 and 220, and between mile
markers 222 and 254.
 Interstate 24 between mile markers 57 and 87.
 Interstate 840 between mile markers 33 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

&&

LAT...LON 3629 8596 3596 8613 3596 8615 3593 8615
      3576 8624 3570 8657 3570 8663 3569 8664
      3564 8689 3616 8665
TIME...MOT...LOC 2008Z 257DEG 42KT 3611 8660 3569 8682

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CC
Local storm report, Mar 11, 3:13 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
313 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     Tstm Wnd Dmg     2 ESE Columbia          35.60N 87.01W
03/11/2026                   Maury              TN   Emergency Mngr

            Powerlines/Powerpole reported down on
            Mapleash Avenue in Columbia.

&&

RRH
Local storm report, Mar 11, 3:32 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
332 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Tstm Wnd Dmg     4 ENE Ethridge          35.35N 87.24W
03/11/2026                   Lawrence           TN   Emergency Mngr

            Emergency manager provided pictures of metal
            roofing off a barn structure.

&&

RRH
Special weather statement, Mar 11, 3:41 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
341 PM CDT Wed Mar 11 2026

TNZ009-010-029>031-033-112115-
Overton TN-Trousdale TN-Clay TN-Jackson TN-Macon TN-Smith TN-
341 PM CDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OVERTON...NORTHERN
SMITH...JACKSON...CLAY...SOUTHEASTERN MACON AND TROUSDALE COUNTIES
THROUGH 415 PM CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving east at 60 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lafayette, Carthage, Celina, Gainesboro, Hartsville, Red Boiling
Springs, South Carthage, Whitleyville, Moss, Dixon Springs, Pleasant
Shade, Boles, and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

&&

LAT...LON 3662 8548 3636 8535 3622 8611 3623 8612
      3627 8612 3630 8614 3632 8618 3645 8624
      3648 8623 3662 8579
TIME...MOT...LOC 2040Z 252DEG 52KT 3633 8607

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CC
Special weather statement, Mar 11, 3:44 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
344 PM CDT Wed Mar 11 2026

TNZ028-030>033-062>065-112130-
Putnam TN-Cannon TN-Rutherford TN-Overton TN-Wilson TN-De Kalb TN-
Jackson TN-Smith TN-White TN-
344 PM CDT Wed Mar 11 2026

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL OVERTON...SOUTHERN
SMITH...DE KALB...EAST CENTRAL RUTHERFORD...SOUTHERN JACKSON...
SOUTHEASTERN WILSON...NORTHWESTERN WHITE...WESTERN PUTNAM AND
NORTHERN CANNON COUNTIES THROUGH 430 PM CDT...

At 344 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carthage to 6 miles south of Murfreesboro.
Movement was east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Cookeville, Smithville, Woodbury, Carthage, Algood,
Watertown, Baxter, Gordonsville, Hickman, South Carthage, Alexandria,
Dowelltown, Liberty, Auburntown, Lascassas, Burgess Falls State Park,
Center Hill Lake, Granville, and Milton.

This includes the following highways...
 Interstate 40 between mile markers 248 and 286.
 Interstate 24 between mile markers 83 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

&&

LAT...LON 3636 8535 3586 8571 3585 8587 3582 8592
      3573 8642 3623 8610
TIME...MOT...LOC 2044Z 254DEG 42KT 3628 8603 3576 8638

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CC
Local storm report, Mar 11, 3:58 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Nashville TN
358 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     Tstm Wnd Dmg     5 NE Red Boiling Spring 36.58N 85.78W
03/11/2026                   Clay               TN   Emergency Mngr

            A few trees down in Hermitage Springs.

&&

RRH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 12:21 PM CDTSpecial Weather StatementOHXDickson, Houston, Humphreys, Montgomery39 min
Mar 11, 12:55 PM CDTSpecial Weather StatementOHXDickson, Hickman, Humphreys35 min
Mar 11, 1:22 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson53 min
Mar 11, 1:31 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Perry, Wayne44 min
Mar 11, 1:59 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson46 min
Mar 11, 2:08 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury, Wayne52 min
Mar 11, 2:11 PM CDTSpecial Weather StatementOHXSumner34 min
Mar 11, 2:14 PM CDTSpecial Weather StatementOHXHickman, Williamson46 min
Mar 11, 2:16 PM CDTSpecial Weather StatementOHXLawrence59 min
Mar 11, 2:33 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson42 min
Mar 11, 2:41 PM CDTSevere Thunderstorm WarningOHXDavidson, Maury, Williamson25 min
Mar 11, 2:44 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury46 min
Mar 11, 2:59 PM CDTSpecial Weather StatementOHXGiles46 min
Mar 11, 3:04 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon41 min
Mar 11, 3:04 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall41 min
Mar 11, 3:08 PM CDTSpecial Weather StatementOHXRutherford, Wilson37 min
Mar 11, 3:24 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford41 min
Mar 11, 3:41 PM CDTSpecial Weather StatementOHXClay, Jackson, Macon, Smith, Trousdale34 min
Mar 11, 3:44 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Smith46 min
Mar 11, 4:23 PM CDTSpecial Weather StatementOHXClay, Fentress, Jackson, Overton, Pickett, Putnam82 min
Mar 11, 4:49 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren41 min
Mar 11, 5:22 PM CDTSpecial Weather StatementOHXCumberland38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.